Alert archive / California / Wind Advisories in 2006
Wind Advisory 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 26, 2006, 5:35 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 5:35 PM PST (01:35 UTC)
- Expired
- Dec 26, 2006, 9:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 270135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 535 PM PST TUE DEC 26 2006 CAZ519-270400- /O.EXT.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 535 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG AND GUSTY WEST WINDS AHEAD OF AN APPROACHING PACIFIC STORM WILL CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 75 MPH ARE POSSIBLE UNTIL 9 PM FOR ELEVATIONS ABOVE 5000 FEET IN THE EAST SLOPES OF THE SOUTHERN SIERRA. A WIND GUST TO 68 MPH WAS REPORTED EARLIER IN ASPENDELL. OTHER WEATHER SENSORS HAVE REPORTED WIND GUSTS APPROACHING 60 MPH IN CANYONS DOWN TO AN ELEVATION AROUND 5000 FEET. $$ CAZ520-270400- /O.NEW.KVEF.WI.Y.0038.061227T0135Z-061227T0500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 535 PM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 56 MPH WILL CONTINUE TO OCCUR BELOW CANYON OPENING ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. $$ PIERCE
1 follow-up statement
000 WWUS75 KVEF 270505 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 905 PM PST TUE DEC 26 2006 CAZ519-270615- /O.EXP.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 905 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY. SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH 1 AM BEFORE TAPERING OFF TO SCATTERED SNOW SNOW SHOWERS. GUSTY WINDS WILL CREATE AREAS OF BLOWING A DRIFTING SNOW. $$ CAZ520-270615- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-061227T0500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 905 PM PST TUE DEC 26 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL CONTINUE TO DECREASE OVER THE NEXT TWO HOURS. VERY LOCALIZED WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR CANYON OPENINGS THROUGH 11 PM. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:17 PM PST, 2 hours 18 minutes earlier.
Area forecast discussion, Dec 26, 3:17 PM PST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 317 PM PST TUE DEC 26 2006 .SYNOPSIS...A PACIFIC STORM SYSTEM IS COMING ASHORE IN CALIFORNIA TODAY AND WILL MOVE THROUGH THE REGION THE NEXT TWO DAYS. STARTING TONIGHT HEAVY SNOW WILL BE POSSIBLE IN THE SIERRA OF CALIFORNIA AND THEN THERE WILL BE A CHANCE OF LIGHT RAIN OR SNOW OVER MUCH OF THE AREA WEDNESDAY. THE STORM SYSTEM WILL MOVE OUT OF THE ARE BY LATE THURSDAY BRINGING COOLER TEMPERATURES AND STRONG NORTH WINDS THURSDAY. && .SHORT TERM...TROUGH SOMEWHAT SLOWER THAN PREVIOUSLY ANTICIPATED IS MOVING SOUTHWARD INTO CALIFORNIA THIS AFTERNOON. FLOW IS MOIST AHEAD OF IT AS IS EVIDENT IN WIDESPREAD RAINFALL IN NORTHERN CALIFORNIA AND INTO NORTHERN NEVADA. TROUGH IS PROGGED TO MOVE SOUTH INTO CALIFORNIA TONIGHT AND ACROSS NEVADA WEDNESDAY. SOME MOISTURE WILL MAKE IT OVER THE MOUNTAINS INTO NEVADA AND BRING SOME PRECIPITATION TO MAINLY HIGHER ELEVATIONS. PRECIPITATION WILL BE DELAYED IN STARTING IN ALL AREAS AS MORNING SOUNDINGS SHOW DRY AIR IN THE LOWER LEVELS THAT WILL NEED MOISTENING UP. MOISTURE PROGS NOT AS MOIST AS YESTERDAY FOR THE SIERRA ZONE BUT THINK IT WISE TO KEEP AS HIGHER MOISTURE VALUES TO SUPPORT HEAVY SNOW ARE NEAR THE FORECAST AREA. JUST ISSUED A HIGH WIND WARNING FOR OUR SIERRA ZONE AS WELL BASED ON A SPOTTER REPORT AT ASPENDELL (8500 FT) A WHILE AGO. ALSO NOTED BISHOP AIRPORT IN VALLY GUSTING TO 45KT. IT APPEARS THERE ARE BREAKING WAVES BRINGING THE WINDS. BREEZY TO WINDY CONDITIONS WILL BE WIDE SPREAD WEDNESDAY AS WELL WITH TIGHTENING GRADIENTS. NAM WAS TYPICALLY VERY STRONG IN THE WIND FORECAST. IF IT VERIFIES THERE MAY BE NEED FOR SOME WIND ADVISORIES. THURSDAY LOOKS EVEN BETTER FOR STRONG WINDS IN THE SOUTH PART OF THE FORECAST AREA...ESPECIALLY THE COLORADO RIVER VALLEY...AS TROUGH EXITS AND A STRONG (140+ MPH) NORTH TO SOUTH JET MOVES OVER THE CWA WHILE HIGH PRESSURE RACES IN FROM THE NORTH. IT IS LIKELY WIND ADVISORIES WILL BE NEEDED FOR THURSDAY. .LONG TERM...GUSTY NORTH WINDS WILL PERSIST ON FRIDAY IN THE WAKE OF THE DEPARTING STORM...ALTHOUGH NOT AS STRONG AS THURSDAY. AFTER THAT...A DIRTY RIDGE IS EXPECTED TO DOMINATE THE SOUTHWESTERN STATES INTO THE NEW YEAR WITH MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND LITTLE OR NO CHANCE OF PRECIP. TEMPERATURES WILL REBOUND TO SLIGHTLY ABOVE NORMAL LEVELS BY NEW YEARS DAY...ESPECIALLY IN THE HIGHER ELEVATIONS. DEEPER VALLEYS MAY BE AFFECTED BY TRAPPED COLD AIR WHICH FAILS TO MIX OUT DURING THE SHORT DAYS WITH LOW SUN ANGLE. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... BIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...HIGH WIND WARNING CA519 TIL 02Z AND WINTER STORM WARNING CA519 UNTIL 20Z WEDNESDAY. JACQUES/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 26, 5:08 AM PST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 508 AM PST TUE DEC 26 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-270415- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 508 AM PST TUE DEC 26 2006 /608 AM MST TUE DEC 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW WILL BECOME LIKELY IN THE HIGHER ELEVATIONS OF THE SIERRA THIS AFTERNOON WITH HEAVY SNOW DEVELOPING THIS EVENING AND CONTINUING OVERNIGHT. A WINTER STORM WARNING IS IN EFFECT TONIGHT INTO WEDNESDAY FOR THE SIERRA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY SNOW IS STILL POSSIBLE WEDNESDAY MORNING OVER THE SIERRA WHILE THE REMAINDER OF THE REGION WILL SEE A CHANCE OF RAIN AND SNOW WEDNESDAY INTO WEDNESDAY NIGHT. COOLER TEMPERATURES AND STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE STORM SYSTEM THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:31 AM PST | Wind Advisory | VEF | San Bernardino | 16 hr |
| Dec 27, 3:39 PM PST | Wind Advisory | VEF | Inyo, San Bernardino | 32 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.